Does Anyone Here Take Nurontin?

@KrauseHome (33368)
United States
July 13, 2011 2:01pm CST
I was given Nurontin a couple of weeks ago to help with the Fibromyalga. As I am always in pain, especially when the weather is either more humid and warm, or sometimes right around the time it starts raining, have severe headaches a lot of the time, feeling tired, no energy etc. It has helped quite a bit since I started taking it even at a lower dose. The problem now is I have a constant cough and a sore throat. I think it is caused from the Nurontin, but have nothing really to base it on. Has this ever happened to anyone else? When I tried taking the higher dose to see if that would help with hurting even less my Blood Sugars went way up as did my Blood Pressure. So seriously I think this medication may not be the Best one for me. The problem is what else is out there that helps and is Generic so it would not cost me a lot of money all the time to take? What do others here take that seems to help? ~~TINA~~
2 people like this
7 responses
• Jacksonville, Florida
13 Jul 11
Just wanted to let you know my mother just got taken off the nurontin for the same exact reasons! She was developing a severe cough from it so the doctor put her on something else. I think my mom said the doctor put her on Lyrica instead, not sure if it's for the same thing I cannot remember but she has Fibromyalga as well. I hope this helps even a little...
• Jacksonville, Florida
13 Jul 11
I just looked it up and yes the Lyrica is for the Fibromyalga! That's what she is on now. We were just talking about it this morning, funny how things work sometimes...
2 people like this
@GardenGerty (91017)
• Marion, Kansas
13 Jul 11
Lyrica is the latest med being given for Fibro, I believe, but since it is not available in a generic, I wonder if Tina can get it. I meant to ask, Tina, if you were on any other new medicines that could affect your blood pressure and blood sugar? I know lots of NSAIDs will cause the blood pressure to go up and steroids and some other antiinfectives will Make your blood sugars go us. Things like azathioprine and prednisone.
1 person likes this
• Jacksonville, Florida
14 Jul 11
Darn it I didn't realize there was no generic for it. I'm Sorry! =(
1 person likes this
• Pamplona, Spain
14 Jul 11
Hiya KH, Have not heard of that medicine at all just to say that I hope you have found the right one for you this time. My youngest Son was being given the wrong medicine all the time by his Doctor and when I went to England and asked for it there they said it was complete rubbish what they were giving him that it was making him much worse instead of better as the cold is supposed to be kept off the Chest and not make it go back to the same place. Since then I have never looked back nor my Son either I dropped that same Medicine and they had to give him another one and it worked much better. Reason was that it was making him cough and wheeze even more because instead of being expectorant it was doing the opposite. I will be forever grateful to that Chemist who is right across the Road from where I used to live in England. Are you better now with the right one and I am so glad that they are doing more research now into all that kind of illness. Take care and and get well quickly.xxx
@KrauseHome (33368)
• United States
22 Aug 11
Well for the time being, I am still doing without a medication as my Insurance would not pay for Lyrica. I have even been questioned about another one and trying to get a hold of my insurance to find out which is the Best option I should consider taking with this. All I know is there are times the Chest pains and fatigue are getting worse not being on anything but right now getting by with a lot of Prayer.
1 person likes this
• Pamplona, Spain
23 Aug 11
Hiya KH, You have such a lot of patience KH. Pretty sure most people would go up the wall with all the run around they are giving you just for medication. I am keeping you in my thoughts for you get well and see if you can do without the Medicine that they have denied you. Just wish it could come true for you. Could the chest pains be linked with Digestion? Do you think that could be part of it. When my Son has Asthma he sometimes has chest pains but its to do with the digestion the Doctor told him he does not get enough Oxygen into the blood when the asthma is in full swing. Just a thought really. Take care now and stay well.xxx
1 person likes this
@KrauseHome (33368)
• United States
24 Aug 11
The heart doctor that I seen a couple of months ago, and prior to when I ended up in the hospital thinking the Chest pains was my heart of something serious, said that people with Fibromyalga do sometimes experience sharp Chest pains and it is something to usually not be concerned with. Since they did an angiogram, etc. I know it is nothing at least for now. And without any Medication help it comes and goes more for sure.
1 person likes this
@AmbiePam (46152)
• United States
13 Jul 11
I was once on Neurontin and did not experience those side effects. I don't think those are normally associated with Neurontin, but you could look around online to see if other people have reported it. But I have been on it, and my mother used to be on it, and we never had those problems.
1 person likes this
@KrauseHome (33368)
• United States
25 Jul 11
Many of these things were not associated with the Neurontin and I do have a wonderful Cold that I just cannot seem to shake. I was having severe swelling especially in my feet to where it hurt to walk that I think was associated with the neurontin though as my feet are not near as swollen since then. But the problem is since quitting taking that, I noticed I am hurting again so it was really helping with other things. I am going to wait a couple more weeks when the wounds are better on my leg before I go in to a doctor and insist on getting something else to help with the fibromyalga. Just not sure what there is to try that is not so expensive.
@AmbiePam (46152)
• United States
25 Jul 11
Is Lyrica to expensive?
@ladybug565 (2217)
• United States
14 Jul 11
I took nurontin for arthritis a few years back and had the same issues as you describe. When i increased the dose I couldnt even function and the side effects were so much worse than my arthritis pain so i stopped taking it. I had the cough and sore throat also but it also made me dizzy, caused memory loss and headaches. I would defenatly discuss your concerns with your doctor.
1 person likes this
@KrauseHome (33368)
• United States
20 Aug 11
I have been off this medication for a while now, and the problem is all my problems I had before with hurting all over, the mild chest pain, etc. is all back and sometimes almost worse than before. But considering I was having so many issues with the Neurontin, I would rather have this, because when they tried upping the level my Blood Pressure as well as my Sugar levels went way up as well. So for now I just sit and wait.
• United States
14 Jul 11
Hi Tina I don't use any medications as I do not have Fibromyalgia. I do understand that it is a very strong medication. My only suggestion is to write down all the side effects you are experiencing and phone the doctors office and verify with them. Reason could be that maybe these side effects will cause more harm then the medication is suppose to be helping. Sorry my dear friend that I could not be of much help, outside of always wishing you the best and hoping you do gets some relief from all that pains these days.
1 person likes this
@KrauseHome (33368)
• United States
19 Aug 11
Well, as I was having too many side effects and issues from taking the Neurontin I have not been on anything for a couple of weeks for the fibromyalga. I am really starting to hurt again and hoping they can find something soon that can help this. If not, I might have to go in for pain injections or something.
@lumenmom (1997)
• United States
14 Jul 11
I have taken neurontin before for fibro and though I did not have the cough and sore throat you mention, it did not help my pain very much. Ironically, before that I was put on lose doses of several anti-depressants and ALL of them helped with my pain within about a month while they simultaneously began to build up to what eventually became a severe cough. I thik the sore throat would come from coughing so much. I have no idea what the corellation is between the meds being effective for pain and the cough that is produced. So far I have not found anything else I can take. Lyrica and Cymbalta both make me nauseated. I hope you are able to find something that helps you.
@KrauseHome (33368)
• United States
19 Aug 11
It has been a little time since I have not been taking anything due to the Neurontin making my BP higher, etc. so I am really starting to hurt. My Insurance would not pay for Lyrica for me to try it, and I am checking to see if I could try Cymbalta. If this does not work I will have to try something else, like maybe pain shots.
@margeryann (1853)
• United States
13 Jul 11
I don't nothing about this kind of medicine or know anyone on it. Hopefully your doctor figures out something that will work for you that doesn't give you any side affects.
1 person likes this
@KrauseHome (33368)
• United States
25 Jul 11
Well since being taken off of it since I think it was causing excess swelling with my feet, I have not been taking anything, and finding out that that medication was helping out some with the way I was feeling. It has been rough not taking anything at this time, but for now I do what I got to do. Once they get my leg wounds healed then maybe I can concentrate on finding something out there that can help with my fibromyalga as well.